# SDR 1AZA123122001

- Difficulty date: December 31, 2022
- Submitted: January 16, 2023
- Operation: Air carrier
- Aircraft: N42HD
- Make and model: Piper PA-31-350
- Aircraft serial: 318152031
- Aircraft time: 16,557 hours
- Engine: Lyc LTIO540J2BD
- Engine time: 7,587 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Making Metal
- Location: Righ
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E, A

## Discrepancy

THE AIRCRAFT WAS ENROUTE,  THE PILOT NOTED A LOSS OF MANIFOLD PRESSURE FOLLOWED BY A LOSS OF RPM IN THE RT ENGINE.  THE PILOT INITIATED AN ENGINE SHUTDOWN UPON NOTICING THE OIL PRESSURE DROPPING.  THE ENGINE WAS SECURED AND THE FLIGHT ROUTED TO NASSAU FOR LANDING.  A CREW WAS SENT TO INVESTIGATE THE ENGINE CONDITION.  UPON INSPECTION AND OPERATION OF THE ENGINE IT WAS DETERMINED TO REMOVE THE ENGINE AT ITS LOCATION DUE TO METAL IN THE OIL FILTER AND CONSIDERABLE ABNORMAL ENGINE NOISE DURING RUNNING.   NOTED THE NUMBER SIX PISTON INDICATED DAMAGE FROM DETONATION AND FURTHER TEARDOWN REVEALED IT HAD TWO BURNED CONNECTING ROD BEARINGS.  EVALUATION IS CONTINUING TO DETERMINE IF AN INITIAL CAUSE OF FAILURE CAN BE ISOLATED.
